MAUDE Adverse Event Report: MEDTRONIC, INC TAIGA 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC TAIGA 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Catalog Number TA6EBU35
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: evaluation of the returned the device confirmed that the inner and outer diameters of the shaft meet specification.As received the catheter is missing the white soft tip, approximately 2mm in length is torn off at the distal edge of the tip sleeve.The detached tip and the taiga guide catheter were returned and when measured met specification confirming that no part of the device remained in the patient.
 
Event or Problem Description
The physician intended to use a taiga guide catheter.A radial approach was used.There was no damage noted to packaging.The device was removed from packaging per ifu with no issues.The device was inspected with no issues.The device was prepped per ifu with no issues.Resistance was experienced with the sheath tip when advancing the device due to a spasm in the blood vessel.The catheter was advanced further while being slightly distorted the distortion of the device was due to the resistance.Excessive force was not used.It is indicated that the organic stenosis site developed as a result of the blood vessel spasm and arteriosclerosis.It is reported that during an engagement attempt the distal tip of the device seemed to be torn apart under fluoroscopy.When withdrawing the device, the physician noted that the tip was torn apart and broken off.The fragment was inside the tip of the non-medtronic sheath and was removed by slowly withdrawing the sheath.The procedure was completed under anaesthetic, due to the patient spasm and the procedural approach changed to the inguinal region.The detached portion of the device was removed from the patient before the inguinal region was punctured.The physician stated that if another guide catheter was inserted at the same radial site, the device fragment could not have been retrieved.No patient injury is reported.

Brand Name
TAIGA 6F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key6940590
Report Number1220452-2017-00101
Device Sequence Number19005778
Product Code DQY
UDI-Device Identifier00613994830111
UDI-Public00613994830111
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K083422
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 09/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Catalogue NumberTA6EBU35
Device Lot Number0008123259
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2017
Initial Report FDA Received Date10/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1220452-09-26-2017-001-R
Patient Sequence Number1
Patient Age70 YR
Patient Weight53